I use to have the mirena iud but then I had complications with it so I tried Depo in Sept 2014. I was nauseous all the time, I couldnt eat, I was losing weight. I had constant migraines and I only came on my period once a couple weeks after getting the first shot. I was due to get my next shot in Dec 2014 but due to the side effects I encountered I never went back for my second shot. Now it is nearly May 2015 and still no cycle however I have sore and tender breast symptoms. Still nauseous and occasional headaches. Any answers???
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is the mirena iud any better than the paraguard? I need a long term method but dont wanna be steril?
Posted 30 May 2013 • 1 answer
Posted 22 Sep 2014 • 1 answer
Posted 24 Mar 2015 • 3 answers
Posted 8 May 2015 • 1 answer
Posted 20 Jul 2016 • 1 answer